Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Jun 2, 2016, 6:07 PM CDT for Brown County, Texas. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 5, 2016, 7:00 PM CDT
- In force
- 3 days
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecan Bayou at Brownwood (BWDT2).
- Action stage
- 12 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08143500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
063 WGUS44 KSJT 022307 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT THU JUN 2 2016 ...The National Weather Service in San Angelo has issued a Flood Warning for the following rivers in Texas... Pecan Bayou At Brownwood affecting Brown County Recent rainfall as much as 3 inches downstream of Lake Brownwood will likely cause a rise above flood stage on the Pecan Bayou at Brownwood. The river level is river is forecast to rise above flood stage later this evening, and to crest at 15.3 feet from 1 PM to 7 PM Friday. The river is forecast to drop just below flood stage late Saturday night. Additional rainfall is in the forecast tonight into Friday. Be sure to keep up with the latest weather conditions and flood information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC049-031407- /O.NEW.KSJT.FL.W.0009.160602T2307Z-160606T0000Z/ /BWDT2.1.ER.000000T0000Z.160603T1800Z.160605T0000Z.NO/ 607 PM CDT THU JUN 2 2016 The National Weather Service in San Angelo has issued a * Flood Warning for The Pecan Bayou At Brownwood. * until Sunday evening...Or until the warning is cancelled. * Flood stage is 15.0 feet. * Forecast...The river is forecast to have a maximum value of 15.3 feet tomorrow early afternoon. * Impact...At 15.0 feet...Minor flooding will occur along Pecan Bayou. Minor flooding of the City Park will occur. * Flood history...This crest compares to a previous crest of 15.2 feet on Oct 13 1931. && LAT...LON 3187 9898 3161 9878 3154 9890 3178 9905 $$
1 follow-up statement
265 WGUS84 KSJT 030502 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1202 AM CDT FRI JUN 3 2016 ...The Flood Warning is cancelled for the following rivers in Texas... Pecan Bayou At Brownwood affecting Brown County Runoff from earlier rainfall was less than originally predicted, therefore the flood warning for the Pecan Bayou has been cancelled. The river is till running much higher than normal, and could rise to flood stage during the day Friday if heavy rainfall is received upstream. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC049-030532- /O.CAN.KSJT.FL.W.0009.000000T0000Z-160606T0000Z/ /BWDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1202 AM CDT FRI JUN 3 2016 The Flood Warning is cancelled for The Pecan Bayou At Brownwood. * Flood stage is 15.0 feet. * Forecast...The river is forecast below flood stage with a maximum value of 14.5 feet after midnight tomorrow. * Impact...At 15.0 feet...Minor flooding will occur along Pecan Bayou. Minor flooding of the City Park will occur. && LAT...LON 3187 9898 3161 9878 3154 9890 3178 9905 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 3:32 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 3:32 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 332 PM CDT THU JUN 2 2016 .SHORT TERM... (Tonight and Friday) Much of the Heartland has seen consistent light to moderate rainfall virtually all day today, as an inverted trough has focused the rain from the Brownwood and Brady areas northeast into the Dallas Fort Worth Metroplex. Rainfall rates have been in the quarter to one half inch per hour with the heavier downpours, with totals in some areas over 3 inches in Brown County. The GFS/ECMWF and the mesoscale models like the HRRR and the TTU WRF all show a similar pattern tonight, focusing the rainfall in the inverted trough and maybe even drifting the trough a little farther west, perhaps even back into San Angelo and Abilene. Even on the west side of the trough, scattered showers and storms have developed and will continue into the evening hours. Thus, high PoP's will continue and will let the Flash Flood Watch continue areawide through 12Z as well. As we saw last night in both San Angelo and Abilene, these storms are very efficient and can produce lots of rainfall in a short amount of time. Rainfall within the inverted trough will continue into Friday morning. Will extend the Flash Flood Watch Heartland and Northwest Hill Country counties through 18Z. Fully expect the adjustments to be made to the Watch later tonight as the rain develops. Otherwise, with a little bit of sunshine farther west on Friday afternoon, s a soggy air mass in place, and the Upper Low not very far to the east, will continue to carry scattered showers and storms across locations farther west as well. .LONG TERM... (Friday night through Sunday) ...Rain ending over West Central Texas by Sunday... A persistent upper low will be located just south of our southeastern counties Friday night. As the upper low finally begins to leave the area, moving south toward deep south Texas, associated precipitation will be ending over our northern and western counties through the day on Saturday. Rainfall will be restricted to our southeastern counties by Saturday night, ending over all of the forecast area by Sunday afternoon. Lows Friday and Saturday nights will be in the lower 60s with highs on Saturday in the low to mid 80s, with upper 70s in the southeastern counties. Sunday Highs will be in the mid 80s under mostly Sunny skies. (Sunday night through next Thursday) ...Dry and warmer weather through the coming week... The forecast area will be dominated by upper high pressure in the wake of the departing upper low through the coming week. Afternoon highs under sunny skies will be warming from the mid 80s on Monday to more seasonable highs around 90 degrees by Thursday. Morning lows Monday morning in the upper 50s will warm to more seasonable lows in the mid 60s by Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 77 62 82 / 60 50 20 20 San Angelo 62 80 61 83 / 60 40 20 30 Junction 61 77 63 79 / 60 60 40 50 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Friday morning for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Jun 2, 2:41 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU JUN 2 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND STORMS WITH HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH TONIGHT..PARTICULARLY EAST OF AN ABILENE TO SAN ANGELO TO SONORA LINE. WITH SOILS ALREADY SATURATED AND WITH CREEKS AND STREAMS ALREADY FULL...ANY ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAVY RAINFALL WILL CONTINUE INTO AT LEAST FRIDAY MORNING ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. OTHER MORE SCATTERED STORMS WILL BE POSSIBLE THROUGH THE WEEKEND...WITH LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Special Weather Statement | SJT | Coleman | 63 min |
| Jun 1, 7:46 PM CDT | Special Weather Statement | SJT | Coke | 59 min |
| Jun 1, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 67 min |
| Jun 1, 9:55 PM CDT | Special Weather Statement | SJT | Schleicher | 65 min |
| Jun 1, 10:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Jun 1, 11:51 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Jun 1, 11:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 2, 12:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Jun 2, 12:23 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 2, 1:13 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Jun 2, 1:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 2 hr |
| Jun 2, 2:27 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, San Saba | 2 hr |
| Jun 2, 3:05 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 115 min |
| Jun 2, 4:56 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 109 min |
| Jun 2, 6:12 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 2, 7:34 AM CDT | Areal Flood Advisory | SJT | Fisher | 116 min |
| Jun 2, 8:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Jun 2, 8:55 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 112 min |
| Jun 2, 11:47 AM CDT | Areal Flood Advisory | SJT | Callahan | 118 min |
| Jun 2, 12:11 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 1:54 PM CDT | Areal Flood Advisory | SJT | Callahan | 111 min |
| Jun 2, 2:58 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 3:29 PM CDT | River Flood Warning | SJT | Lampasas, San Saba | 24 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.